Aa
A
A
A
Close
Multiple Sclerosis Community
9.16k Members
1218873 tn?1300094816

Cymbalta Meds

I have been put on Cymbalta medication 60 mg at night to replace the 50mg of amitriptyline I was taking. I have taken it for nearly 2 weeks and there seems to be pros and cons. I also take 400mg of Lyrica  a day.

The amitriptyline was giving me a good nights sleep, but was not overly helping the neuropathic pain once awake, it also left a really bad taste in my mouth and I found myself eating constantly, and piling on wieght.

The Cymbalta is not giving me that good night sleep I wake up around 1 -2 am find it difficult to get back to sleep and then I wake up again at 6am. This is leaving me incredibly tired through out the day, I tend to be dosing off around midday. I also can't eat anything before 1pm as it seems to make mr feel nauseous. On the plus side no bad taste in the mouth and it has really cut down the burning sensation I get in my limbs, and I'm not constantly eating.

I not sure what to do. My dr is away at the moment and then we coming over your side of the pond to visit Las vegas and I want to feel as well as I can for this.

I wondering if it is to do with the dose I'm on and altering that may sort it out.

Anyone had similar experiences of this?
Thanks
Twist
6 Responses
198419 tn?1360245956
Twist,

I too look forward to members thoughts to your questions regarding this med. Giving this a healthy bump in hopes to get good advice from users.....

-Shell
1045086 tn?1332130022
Like many drugs Cymbalta has side effects that take a while to fade away.  I think the nausea is one thing that will disappear.  The insomnia is another story.  Some people have it and it sticks around.

You may need to take careful notice and record when you feel sleepy or drugged or awake or even shakey in relation to the timing of the Cymbalta.  I know some people take this drug in the morning rather than the evening because it can cause the early waking and trouble getting to sleep that you describe.

It is also possible to split the dose into two 30mg portions if that would help decrease side effects or make them more managable.  The doses wouldn't need to be evenly spaced.  You could do something like 8am and noon or noon and 6pm - anything that works into your sleep and life schedule.  That choice would probably increase your cost though as it doubles the number of pills necessary (Cymbalta is a timed release drug and can't be split).

One question.  What time do you take the Lyrica?  You may not want to take both drugs at the same hour.  I hope you get to talk to a physician before long and work this out since it seems Cymbalta helping your legs.  I doubt a dose adjustment would change much (unless you decrease for a while, stabilize and then titrate up again) but changing the timing certainly could.

Mary
559187 tn?1330786456
I was on Cymbalta for almost a 5 months before it stopped working, but it was a wonder drug as far as helping with the leg issues.  It does work.

Unfortunately, this is one drug I had noticeable side effects like you have described.  Is there a reason why the doctor put you on a starting dose of 60mg? That seems kind of a high dose to start with ifs only being used for pain management.  I started off at 40mg and eventually went to 60, but not right off the bat. Just curious.

I agree with what Mary said about the initial side effects.  They do taper off after you've been on the drug for a month or two.  At least it did for me.  And, if I recall correctly,

Do you have a nurse in the office who can help you with this issue?  

I hope you can work it out with this drug.  It works very well for the nerve pain.

Julie
749148 tn?1302864559
I was on cymbalta 60mg previously, stopped due to excessive sweating... I am not post menopuasal and will restart with in the next few weeks.  I like Julie was started on 30mg and titrated up to 60mg.  I will again start at 30mg because this is what is recommended by the pramacutical comany that manufacturers the medication.  I do not remember the other side effects but will let you know when I start it what happens :)  
Debbie
749148 tn?1302864559
  I took this med in the morning previously and will do again this time
1218873 tn?1300094816
Thanks all,

The sleeping has improved, still feel a bit tired during the morning. I don't feel nauseous unless I eat something before 1pm, so I'm trying to remember not too. (this won't do me any harm).

I take 200mg of Lyrica at 7:30am then another at 200mg at 2:30pm and the Cymbalta at 9:30pm.

So I'm gonna stick withit a bit longer.

twist
Have an Answer?
Top Neurology Answerers
987762 tn?1331031553
Australia
5265383 tn?1483811956
ON
1756321 tn?1547098925
Queensland, Australia
1780921 tn?1499305393
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease